Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed with vaginal infection. Itchy, red and burns while urinating. Cortizone cream and monistate anti yeast cream did not help. Might be UTI?

I was diagnosed with a vaginal yeast infection two days ago, and perscribed fluconizole oral. The symptoms arouns my vagina have gotten worse though. Very very itchy, red, irritated, snd when I pre the urine burns the skin around my vagina. I have tried cortizone cream, vagisil anti itch cream, and monistate anti yeast cream.....and nothing is helping. I have had a strep b bladder infection in the past. Do you think it might be a UTI also? I am uninsured, but have some amoxicillin and cephalexin 500 on hand. Thanks!
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

If you have not experienced an improvement with treatment advised for a vaginal yeast infection then the diagnosis could have been an assumption which is wrong.

In all such cases a doctor needs to support his/her diagnosis with laboratory confirmation of the same.

I would this advise a urine culture and sensitivity test along with a vaginal swab test to be sent to the laboratory. These investigations will confirm the diagnosis and direct the treatment accordingly.

I would advise you not to self prescribe, especially as your diagnosis is not confirmed yet. Visiting a doctor would be the most wise step at this point.

It also goes unsaid, please abstain from all forms of sexual contact if you are indeed sexually active.

Best wishes.
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor